Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


switch & rosiglitazone
Aug 13, 2003

I have switched from azt to viread due to lipoatrophy. I am now on 3tc, abc, viread, and viramune. Should I expect an improvement in the face? I am reading that all NNRI cause lipoatrophy. My doctor has also tried putting my on rosiglitazone, 4mg/day. I've been on this for about 5 months but have on seen any improvement? Does it take awhile? Is it worth staying on? Thank you

Response from Dr. Moyle

It sounds like your doctor is doing all the right things to try to help your lipoatrophy. There have been several reports looking at rosiglitazone although the larger study involving 100 people is not likely to present information until February next year. One small study from Finland did not find any benefits for rosiglitazone over 24 weeks in terms of peripheral fat mass although it did lead to reductions in fat accumulation in the liver. A recently reported study from Boston did however find that people gained peripheral fat when using rosiglitazone for just 12 weeks. The magnitude of increase in fat was modest and not likely to be visible. Depending on how much fat you have lost it may take a long time for the benefits of your treatment switch and benefits of rosiglitazone (if there are any) to become apparent. At the present time I would encourage you to stick with what you're taking and give it at least another 12 months. It may be sensible to get a photograph taken in your local photo booth and then repeat this in one year's time so that you can get a comparison of your appearance from now and then.

Best wishes

Graeme Moyle


Previous
Switching from a PI to get away from Lypodystrophy
Next
Bio-Alcamid experience

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement